Puerto Rico, 2014Damaging Wind in Puerto Rico, August 1, 2014
August 1, 2014 · NWS SJU · 1 event in 1 county or zone
An upper level trough combined with deep tropical moisture and local effects to produced scattered showers with isolated strong thunderstorms over the western interior section of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough combined with deep tropical moisture and local effects to produced scattered showers with isolated strong thunderstorms over the western interior section of Puerto Rico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 1, 12:32 PM AST, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 1, 12:32 PM AST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1232 PM AST FRI AUG 1 2014
.UPDATE...CLOUDS AND LIGHT SHOWERS HAVE FORMED DURING THE LATE
MORNING HOURS OVER THE CENTRAL INTERIOR OF PR AND A FEW OVER THE
COASTAL WATERS OF EASTERN PR...HOWEVER RAINFALL ACCUMULATION ARE
MINIMAL. DAY TIME HEATING COMBINED WITH LOCAL EFFECTS WILL CREATE
AFTERNOON CONVECTION OVER WESTERN PR. NO CHANGES MADE TO SHORT TERM
GRIDS.
&&
.AVIATION...BETWEEN 01/17-01/21Z BRIEF MVFR CIGS PSBL DUE ISOLD-
SCT SHRA/TSRA DEVELOPING ACROSS THE NORTHWESTERN SECTION OF PR AND
AFFECTING TJBQ AND TJMZ. E-SE WINDS 10 TO 20 KTS BELOW FL100.
TROPICAL STORM CONDITIONS EXPECTED SATURDAY.
&&
.MARINE...SEAS BELOW 6 FT TODAY INCREASING 6-10 FT THROUGH
SATURDAY WITH HIGHER SEAS TO THE RIGHT OF THE CENTER OF THE TRACK
OF TC BERTHA. SUSTAINED WINDS 40-45 KT WITH GUSTS UP TO 60 KT.
WINDS AND SEAS BEGIN TO IMPROVE RAPIDLY LATE SAT NIGHT.
&&
.PREV DISCUSSION... /ISSUED 503 AM AST FRI AUG 1 2014/
SYNOPSIS...TUTT LOW NORTH OF THE AREA WILL RETROGRESS TOWARD THE
BAHAMAS TONIGHT. TS BERTHA EXPECTED TO PASS SOUTH OF PONCE SAT
AFTERNOON BRINGING BENEFICIAL RAINS TO MOST OF THE REGION.
DISCUSSION...TUTT WILL MAINTAIN UNSTABLE CONDITIONS TODAY BUT
SUBSIDENCE AND DRYING AHEAD OF TS BERTHA WILL LIMIT SHOWER CVRG
THIS AFTERNOON. FAIR WEATHER EXPECTED THIS EVENING AHEAD OF
BERTHA. SHOWERS AND SQUALLS WILL BEGIN TO AFFECT THE USVI AFTER
06Z SAT REACHING ERN PR AROUND DAYBREAK SAT. RAIN HEAVY AT TIMES
EXPECTED SATURDAY AS BERTHA TRACKS WNW SOUTH OF PONCE AROUND 20
MPH. HEAVIEST RAINFALL ACCUMULATIONS OF UP TO 6 INCHES ARE
POSSIBLE OVER FAVORED TOPOGRAPHIC REGIONS OF EL YUNQUE AND CAYEY
MOUNTAIN RANGES. REST OF PR AND USVI WILL LIKELY SEE AMOUNTS IN THE
1 TO 3 INCH RANGE WITH SOUTHWEST PR LIKELY TO SEE THE LEAST AMOUNT
OF RAIN. STILL CLOUDY AND SHOWERY SAT NIGHT BUT AREAL COVERAGE AND
INTENSITY OF SHOWERS WILL DECREASE AS MID-LEVEL CIRCULATION MOVES
PAST PR. ISOLATED TORNADOES WILL ALSO BE POSSIBLE IN SQUALLS AND
EMBEDDED IN RAIN BANDS ONCE SFC WINDS SHIFT TO THE SOUTHEAST SAT
AFTERNOON. GUSTS TO TROPICAL STORM FORCE CAN ALSO BE EXPECTED
SATURDAY ESPECIALLY OVER HIGHER ELEVATIONS AND IN SQUALLS AND RAIN
BANDS.
THINGS DRY OUT QUICKLY SUNDAY WITH A VERY NICE DAY ON TAP. UPPER
LEVEL RIDGE STRENGTHENS THROUGH ALL OF NEXT WEEK WITH OVERALL VERY
DRY CONDITIONS.
FIRE WEATHER...BEFORE THE RAINS ARRIVE LATE TONIGHT VERY DRY AIR
WILL MOVE IN OVER ST. CROIX LATER TODAY WITH RED FLAG CONDITIONS
EXPECTED. VIEQUES HAD SOME DECENT RAINS YESTERDAY WITH UP TO 0.62
INCHES SO WILL NOT ISSUE AN RFW FOR THEM. THE VERY DRY AIR WILL
NOT MAKE IT ON TIME TO MAINLAND PR SO NO RED FLAG CONDITIONS
EXPECTED THERE.
HYDROLOGY...WIDESPREAD AMOUNTS OF ONE TO THREE INCHES WITH UP TO
SIX INCHES POSSIBLE IN FAVORED TOPOGRAPHICAL REGIONS OF THE CAYEY
AND LUQUILLO MOUNTAIN RANGES ARE EXPECTED SATURDAY WITH THE
PASSAGE OF BERTHA. VERY LOW STREAM FLOWS AND DROUGHT CONDITIONS
WILL PRECLUDE THE ISSUANCE OF A FLASH FLOOD WATCH BUT HEAVY RAINS
CAN HAVE QUICK IMPACTS ON RIVERS IN NORTHEAST PR DUE TO THEIR
SHORT LENGTH AND STEEP SLOPES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 91 81 82 78 / 20 100 100 90
STT 89 79 81 80 / 10 100 100 90
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...TROPICAL STORM WARNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN
INTERIOR-MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-
NORTHWEST-PONCE AND VICINITY-SAN JUAN AND VICINITY-
SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...TROPICAL STORM WARNING FOR ST CROIX-ST. THOMAS/ST.
JOHN/ADJACENT ISLANDS.
RED FLAG WARNING UNTIL 5 PM AST THIS AFTERNOON FOR ST CROIX.
COASTAL WATERS...
&&
13/71Hazardous weather outlook, Aug 1, 5:32 AM AST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
532 AM AST FRI AUG 1 2014
AMZ710>745-PRZ001>013-020945-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
532 AM AST FRI AUG 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
TROPICAL STORM WARNING IN EFFECT FOR ALL PUERTO RICO. PLEASE REFER
TO THE LATEST HURRICANE LOCAL STATEMENT (HLSSJU) FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
TROPICAL STORM WARNING IN EFFECT FOR ALL PUERTO RICO. PLEASE REFER
TO THE LATEST HURRICANE LOCAL STATEMENT (HLSSJU) FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE
NEEDED TODAY.
AMZ715-725-VIZ001-002-020945-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
532 AM AST FRI AUG 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
RED FLAG WARNING IN EFFECT FROM 9AM THRU 5PM FOR SAINT CROIX.
REFER TO THE LATEST FIRE WEATHER MESSAGE (RFWSJU) AND THE FIRE
WEATHER PLANNING (FWFSJU) FOR MORE DETAILS.
TROPICAL STORM WARNING IN EFFECT FOR ALL THE U.S. VIRGIN ISLANDS.
PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT (HLSSJU) FOR
MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
TROPICAL STORM WARNING IN EFFECT FOR ALL THE U.S. VIRGIN ISLANDS.
REFER TO THE LATEST HURRICANE LOCAL STATEMENT (HLSSJU) FOR MORE
DETAILS.
.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE
NEEDED TODAY.
In the hours before
Special weather statement, Aug 1, 2:10 PM AST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
210 PM AST FRI AUG 1 2014
PRC003-005-071-081-099-131-011900-
LARES PR-MOCA PR-SAN SEBASTIAN PR-AGUADILLA PR-ISABELA PR-AGUADA PR-
210 PM AST FRI AUG 1 2014
AT 204 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A
STRONG THUNDERSTORM OVER SAN SEBASTIAN...MOVING NORTHWEST AT 5 MPH.
ALSO...THIS STORM WILL IMPACT THE MUNICIPALITIES OF MOCA AND
AGUADILLA DURING THE NEXT HOUR. HEAVY RAIN AND FREQUENT LIGHTNING
STRIKES ARE OCCURRING WITH THIS THUNDERSTORM.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
DS
Special weather statement, Aug 1, 2:18 PM AST, 11 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
210 PM AST VIERNES 1 DE AGOSTO DE 2014
PRC003-005-071-081-099-131-011900-
LARES PR-MOCA PR-SAN SEBASTIAN PR-AGUADILLA PR-ISABELA PR-AGUADA PR-
210 PM AST VIERNES 1 DE AGOSTO DE 2014
A LAS 2:04 PM AST...METEOROLOGOS DEL SERVICIO NACIONAL DE
METEOROLOGIA DETECTARON UNA FUERTE TRONADA SOBRE SAN
SEBASTIAN...MOVIENDOSE AL NOROESTE A 5 MPH. ADEMAS...ESTA TORMENTA
PODRA IMPACTAR LOS MUNICIPIOS DE MOCA Y AGUADILLA DURANTE LA PROXIMA
HORA. FUERTES LLUVIAS Y RAYOS FRECUENTES ESTAN OCURRIENDO CON ESTA
TRONADA.
RAYOS FRECUENTES SE ESTA REPORTADO CON ESTA TORMENTA. SE SE
ENCUENTRA DENTRO DE UNA ESTRUCTURA SOLIDO QUEDESE AHI. SI ESTA EN EL
EXTERIOR...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO LOS ARBOLES.
MUEVASE AL INTERIOR DE SER POSIBLE Y MANTENGASE ALEJADO DE LAS
VENTAS Y LAS PUERTAS. TRATE DE DESENCHUFLAR ENSERES ELECTRICOS
INECESARIOS ANTES QUE SE ACERCA LA TRONADA.
DS/ACOTTO
Thunderstorm Wind, San Sebastian
- When
- August 1, 2:29 PM AST
- Where
- San Sebastian County, 1.95 mi WNW of San Sebastian to 1.46 mi NW of San Sebastian
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 18.335, -66.995
Three big trees fell over road PR-125 and trees were downed at Road PR-119 in Barrio Calabazas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, August 1 to 26, 2014$122 million · 2 events
- Flash Flooding and Debris Flow in California, August 1 to 3, 20141 death · $3,000 · 18 events
- Heavy Rain in Idaho, August 1 to 31, 2014$7.0 million · 1 event
- Heavy Rain in Idaho, August 1 to 31, 2014$6.0 million · 1 event
- Heavy Rain in Idaho, August 1 to 31, 2014$6.0 million · 1 event
- Heavy Rain in Idaho, August 1 to 31, 2014$4.5 million · 1 event
- Heavy Rain in Idaho, August 1 to 31, 2014$4.0 million · 1 event
- Heavy Rain in Idaho, August 1 to 31, 2014$4.0 million · 1 event
- Heavy Rain in Idaho, August 1 to 31, 2014$4.0 million · 1 event
- Heavy Rain in Idaho, August 1 to 31, 2014$4.0 million · 1 event
- Heavy Rain in Idaho, August 1 to 31, 2014$3.0 million · 1 event
- Heavy Rain in Idaho, August 1 to 31, 2014$3.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537945.